Alert archive / Virginia / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 178, NWS Blacksburg, VA
NWS Blacksburg, VA issued this severe thunderstorm warning at Jun 28, 2007, 2:59 PM EDT for Pulaski County, Virginia. It was in force for 54 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 28, 2007, 2:59 PM EDT (18:59 UTC)
- Expired
- Jun 28, 2007, 3:53 PM EDT
- In force
- 54 min
- Issued by
- NWS Blacksburg, VA
- Area
- Counties, with a storm outline in the text
County Pulaski County, VA
The radar
The Roanoke radar (KFCX), 41 km from the middle of the area, began a volume at 19:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 28, 3:15 PM EDT | TSTM WND DMG | Pulaski, VA | LARGE TREE LIMBS DOWN |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 16 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 28, 2:07 PM EDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Roanoke, VA (KRNK), launched 12:00Z, 7.0 hours before the alert went out and 112 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 234 J/kg
- Mixed-layer CIN
- -100 J/kg
- Mixed-layer LCL
- 1053 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- 67 m²/s²
- 0-3 km storm-relative helicity
- 73 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS51 KRNK 281859
SVRRNK
VAC155-282015-
/O.NEW.KRNK.SV.W.0178.070628T1859Z-070628T2015Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BLACKSBURG VA
259 PM EDT THU JUN 28 2007
THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
PULASKI COUNTY IN SOUTHWEST VIRGINIA
* UNTIL 415 PM EDT
* AT 258 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
PULASKI...AND MOVING EAST AT 10 MPH.
* LOCATIONS IMPACTED INCLUDE...
PULASKI...
DRAPER...
ALLISONIA...
CLAYTOR LAKE STATE PARK...
CLAYTOR DAM...
IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER FROM THE WEATHER IN A STRONG
BUILDING. DAMAGING WIND...LARGE HAIL...VERY HEAVY RAIN...AND DEADLY
LIGHTNING ARE ALL POSSIBLE IN SEVERE THUNDERSTORMS. STAY INSIDE AWAY
FROM WINDOWS UNTIL THE STORM HAS PASSED.
PLEASE SEND YOUR REPORTS OF PENNY OR LARGER SIZED HAIL...AS WELL AS
WIND DAMAGE...INCLUDING TREES OR LARGE LIMBS DOWNED BY CALLING THE
NATIONAL WEATHER SERVICE TOLL FREE AT...1...8 6 6...2 1 5...4 3 2 4.
LAT...LON 3711 8091 3690 8074 3691 8071 3698 8055
3715 8062
$$
WP2 follow-up statements
000
WWUS51 KRNK 281933
SVSRNK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
333 PM EDT THU JUN 28 2007
VAC155-282015-
/O.CON.KRNK.SV.W.0178.000000T0000Z-070628T2015Z/
PULASKI VA-
333 PM EDT THU JUN 28 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM EDT
FOR PULASKI COUNTY...
AT 331 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR CLAYTOR LAKE STATE
PARK...OR ABOUT 7 MILES SOUTH OF RADFORD...MOVING EAST AT 15 MPH.
TO REPORT SEVERE WEATHER...PLEASE CONTACT THE NATIONAL WEATHER
SERVICE IN BLACKSBURG AT...1...8 6 6...2 1 5...4 3 2 4.
IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER.
REMEMBER...A SEVERE THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL...
DAMAGING WINDS IN EXCESS OF 55 MPH...DEADLY LIGHTNING...AND VERY
HEAVY RAIN.
LAT...LON 3711 8091 3690 8074 3691 8071 3698 8055
3715 8062
$$
WP000
WWUS51 KRNK 281953
SVSRNK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
353 PM EDT THU JUN 28 2007
VAC155-282003-
/O.CAN.KRNK.SV.W.0178.000000T0000Z-070628T2015Z/
PULASKI VA-
353 PM EDT THU JUN 28 2007
...THE SEVERE THUNDERSTORM WARNING FOR PULASKI COUNTY IS CANCELLED...
AT 353 PM...WEATHER RADAR SHOWED THE STORM HAD WEAKENED AND EXITED
THE COUNTY. THEREFORE THE WARNING HAS BEEN CANCELLED.
TO REPORT SEVERE WEATHER...PLEASE CONTACT THE NATIONAL WEATHER
SERVICE IN BLACKSBURG AT...1 8 6 6...2 1 5...4 3 2 4.
LAT...LON 3711 8091 3690 8074 3691 8071 3698 8055
3715 8062
$$
WPWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 28, 11:02 AM EDT, 3 hours 57 minutes earlier.
Area forecast discussion, Jun 28, 11:02 AM EDT, 3 hours 57 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BLACKSBURG VA 1102 AM EDT THU JUN 28 2007 .SYNOPSIS... HIGH PRESSURE OFF THE SOUTHEAST COAST WILL CONTINUE TO WEAKEN TODAY ALLOWING A COLD FRONT TO APPROACH THE REGION FROM THE NORTH LATE TONIGHT. THE FRONT WILL DRIFT SOUTH THROUGH THE AREA LATE FRIDAY AND INTO THE CAROLINAS SATURDAY. HIGH PRESSURE IS EXPECTED TO BUILD IN BEHIND THE FRONT SUNDAY INTO MONDAY. && .NEAR TERM /UNTIL 9 PM THIS EVENING/... MORNING SOUNDING FROM RNK SHOW A STRONGER WEST WIND TODAY. STILL VERY UNSTABLE WITH NO CAP SO ENVIRONMENT IS FAVORABLE FOR MULTICELL CLUSTERS AND POSSIBLY SHORT LINE SEGMENTS ONCE THUNDERSTORMS DEVELOP THIS AFTERNOON. EXPECT FIRST STORMS TO DEVELOP BY 1:00 PM SINCE THIS IS WHEN CONVECTIVE INITIATION TEMPERATURE WILL BE REACHED ACROSS THE FORECAST AREA. && .SHORT TERM /9 PM THIS EVENING THROUGH FRIDAY NIGHT/... UPPER RIDGE WILL FINALLY GIVE WAY TO LOWERING HEIGHTS WITH S/W TROF TO THE NORTH OVERNIGHT ALLOWING THE ASSOCIATED SURFACE COLD FRONT TO SAG INTO THE AREA THRU FRI NIGHT. HOW FAST MAIN PREFRONTAL AXIS OF DEEP RH SHIFTS SOUTH THE BIG QUESTION GIVEN POSSIBLE WAVES ALONG THE BOUNDARY AND WEAKENING UPPER SUPPORT WITH TIME. LATEST NAM QUICKER WITH INIT WAVE ACROSS THE MID ATLANTIC TONIGHT IN TURN ALLOWING THE FRONT TO SURGE TO NEAR THE VA/NC BORDER FRI...WHILE THE GFS STRUNG OUT AND HOLDS FROPA BACK UNTIL LATE FRIDAY NGT IF NOT LATER FAR SOUTH. GIVEN STRENGTH OF 5H RIDGE PLUS HEATING TRENDING SLOWER BUT THINK THE GFS MAY BE TOO SLOW PER SPURIOUS WAVES SO USING MORE OF A COMP CANADIAN SOLUTION. THIS SHOULD ALLOW THE MAIN FRONTAL BAND OF TSRA TO SAG INTO THE NORTHERN ZONES BEFORE FADING OVERNIGHT...THEN REDEVELOPING ALONG/SOUTH OF HIWAY 460 FRIDAY ALONG OLD OUTFLOW AS HEATING GETS GOING. EXPECT LINE FEATURE TO THEN DROP INTO NC LATE FRI/FRI EVENING...WITH LINGERING SHRA/TSRA ALONG THE CONVERGENCE ZONE ACROSS THE SOUTH THRU FRI NIGHT. THUS ADJUSTED POPS UP SOME IN THE NORTH OVERNIGHT AND ACROSS THE AREA FRI BUT STILL HIGH LIKELYS FOR NOW. ALSO BOOSTED LOWS A LITTLE AHEAD OF THE FRONT PER HIGH DEWPOINTS OVERNIGHT AND RAISED HIGHS SOUTH FOR SOME HEATING AHEAD OF THE FRONT ON FRI. && .LONG TERM /SATURDAY THROUGH WEDNESDAY/... MODELS CONTINUE TO SLOW THE FRONTAL PROGRESSION ACROSS THE CAROLINAS SAT WITH THE ACTUAL 85H THETA-E BOUNDARY HUNG OVER SOUTHERN VA INTO SAT NIGHT. WITH THE MAIN UPPER SUPPORT HAVING PASSED AND A RATHER WEAK SURFACE HIGH...MAY HAVE TO WAIT UNTIL THE 5H TROF DIGS A BIT MORE TO FORCE THE REAL DRY AIR FARTHER SOUTH BY SUNDAY. THIS SHOULD PROVIDE ENOUGH OF A BOUNDARY IN COMBINATION WITH HEATING TO KEEP A LOW CHANCE OF SHOWERS AND THUNDERSTORMS IN FOR SATURDAY SOUTHERN HALF AND ISOLATED SHRA FAR SE SAT NIGHT PER THE LATEST GFS. BY SUNDAY...THE UPPER LEVEL TROF CONTINUES TO DIG WITH THE TROF AXIS REACHING THE EAST COAST. THIS WILL ALLOW COOLER AND DRIER AIR ACROSS MUCH OF SOUTHEAST CANADA AND THE NORTHEAST UNITES STATES. WENT SLIGHTLY WARMER THAN GUIDANCE FOR JUST BEHIND THE FRONT ON SUNDAY. AS THE HIGH SLIDES OFF THE EAST COAST ON MONDAY...LOW LEVEL WINDS COME AROUND TO THE SOUTHEAST AND BRING WARMER TEMPERATURES AND HIGHER HUMIDITY BACK INTO THE AREA. BETWEEN THE WARM FRONTAL PASSAGE AND THE LEE-TROFING THAT DEVELOPS BY TUESDAY THERE WILL BE ENOUGH FORCING TO HAVE A CHANCE OF SHOWERS AND THUNDERSTORMS ALONG THE SOUTHERN BLUE RIDGE WITH THE BEST POPS IN NORTHWEST NORTH CAROLINA TUESDAY AFTERNOON. HAVE INTRODUCE A CHANCE OF RAIN ON DAY 7...WITH THE POSSIBLE APPROACH OF THE NEXT COLD FRONT. && .AVIATION /15Z THURSDAY THROUGH MONDAY/... SPOTTY VALLEY FOG WILL CONTINUE TO CAUSE MVFR LEVEL VSBY RESTRICTIONS IN A FEW SPOTS EARLY ON...OTRW RETURN TO VFR IN HAZE INCLUDING AC/CU THIS MORNING. WILL AGAIN SEE SCATTERED TSRA DEVELOP ACROSS THE MOUNTAINS EARLY THIS AFTERNOON WITH SOME OF THIS COVERAGE SPREADING TO EASTERN SITES LATER ON. THUS WILL INCLUDE A PERIOD OF PREVAILING MVFR IN TSRA SE WVA LOCATIONS AND CONTINUE WITH VICINITY MENTION ELSEWHERE FOR NOW. SHRA/TSRA LOOK TO LINGER THIS EVENING WITH POSSIBLY ANOTHER BAND OF CONVECTION PRESSING INTO THE NORTHERN SITES LATER THIS EVENING. SINCE IFFY AS TO HOW LONG THIS COVERAGE MAY LINGER...OPTING FOR VICINITY SHRA LWB/LYH THRU MIDNIGHT...THEN MORE PATCHY FOG/HAZE MOST SPOTS OVERNIGHT. MORE NUMEROUS TSTMS FRIDAY AHEAD OF A SLOW MOVING COLD FRONT AS IT DROPS DOWN FROM THE GREAT LAKES INTO THE CAROLINAS THROUGH SATURDAY. HIGH PRESSURE WILL BUILD INTO THE REGION FROM THE NORTH ON SUNDAY AND MONDAY LEADING IN A COOLER AND MUCH DRIER AIRMASS. && .CLIMATE... RECORD HIGH TEMPERATURES FOR JUNE 28. ROANOKE 97/1959 LYNCHBURG 99/1934 DANVILLE 102/1959 BLACKSBURG 91/1954 BLUEFIELD 88/1966 && .RNK WATCHES/WARNINGS/ADVISORIES... VA...NONE. NC...NONE. WV...NONE. && SYNOPSIS...JH NEAR TERM...AMS SHORT TERM...JH LONG TERM...AMS/JH/RCS AVIATION...JH/KM CLIMATE...JH
Hazardous weather outlook, Jun 28, 2:11 PM EDT, 48 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BLACKSBURG VA 211 PM EDT THU JUN 28 2007 NCZ001>006-018>020-VAZ007-009>020-022>024-032>035-043>047-058-059- WVZ042>045-291100- ASHE-ALLEGHANY NC-SURRY-STOKES-ROCKINGHAM-CASWELL-WATAUGA-WILKES- YADKIN-TAZEWELL-SMYTH-BLAND-GILES-WYTHE-PULASKI-MONTGOMERY-GRAYSON- CARROLL-FLOYD-CRAIG-ALLEGHANY VA-BATH-ROANOKE-BOTETOURT-ROCKBRIDGE- PATRICK-FRANKLIN-BEDFORD-AMHERST-HENRY-PITTSYLVANIA-CAMPBELL- APPOMATTOX-BUCKINGHAM-HALIFAX-CHARLOTTE-MERCER-SUMMERS-MONROE- GREENBRIER- 211 PM EDT THU JUN 28 2007 ...SEVERE THUNDERSTORM WATCH 461 IN EFFECT UNTIL 11 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND SOUTHEAST WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. THE PRIMARY THREAT FROM ANY STORMS THAT DO BECOME SEVERE WILL BE DAMAGING WINDS...ALTHOUGH LARGE HAIL IS ALSO POSSIBLE. VERY HEAVY RAIN IS ALSO A THREAT WITH ANY SLOW MOVING STORMS OR IN ANY LOCATIONS THAT GET A REPEATED OCCURRENCE OF THUNDERSTORMS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THUNDERSTORMS ARE EXPECTED ALONG A COLD FRONT THAT WILL DRIFT INTO THE AREA FRIDAY AFTERNOON. SOME OF THESE STORMS MAY BE STRONG TO SEVERE INTO FRIDAY EVENING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED.
In the hours before
Local storm report, Jun 28, 11:16 AM EDT, 3 hours 43 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE BLACKSBURG VA
1116 AM EDT THU JUN 28 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0330 PM TSTM WND DMG 6 NE WIRTZ 37.14N 79.82W
06/27/2007 FRANKLIN VA DEPT OF HIGHWAYS
TREE DOWN ON POTEET ROAD.
0421 PM TSTM WND DMG CLUSTER SPRINGS 36.62N 78.92W
06/27/2007 HALIFAX VA LAW ENFORCEMENT
TREE DOWN ON ROUTE 501.
0436 PM TSTM WND DMG 6 E APPOMATTOX 37.36N 78.72W
06/27/2007 APPOMATTOX VA PUBLIC
SEVERAL 4 INCH TREE LIMBS BLOWN DOWN
0445 PM TSTM WND DMG 5 NW DILLWYN 37.58N 78.51W
06/27/2007 BUCKINGHAM VA PUBLIC
LARGE TREE DOWN CAUSING POWER OUTAGE IN THE AREA.
0457 PM TSTM WND DMG BUENA VISTA CITY 37.73N 79.37W
06/27/2007 CITY OF BUENA VIST VA LAW ENFORCEMENT
ROOFS TORN OFF BUILDINGS IN THE CITY OF BUENA VISTA.
0603 PM TSTM WND DMG 1 W THESSALIA 37.25N 80.82W
06/27/2007 GILES VA PUBLIC
LARGE TREE LIMBS DOWN.
0626 PM TSTM WND DMG DANVILLE CITY 36.58N 79.42W
06/27/2007 CITY OF DANVILLE VA NEWSPAPER
ABOVE GROUND POOL DESTROYED AND COLUMN BLOWN OFF FRONT
PORCH OF HOUSE ON NORTH SIDE OF CITY.
0630 PM HAIL 5 W DANVILLE CITY 36.58N 79.51W
06/27/2007 E0.88 INCH PITTSYLVANIA VA PUBLIC
&&
JJACKSONSpecial weather statement, Jun 28, 1:16 PM EDT, 1 hour 43 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 116 PM EDT THU JUN 28 2007 VAZ022-281745- ROANOKE VA- 116 PM EDT THU JUN 28 2007 AT 115 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 2 MILES SOUTHWEST OF SALEM CITY...MOVING EAST AT 15 MPH. THE STRONG THUNDERSTORM WILL BE NEAR...POAGES MILL AT 125 PM EDT...CAVE SPRING AT 135 PM EDT...ROANOKE AT 140 PM EDT...ROANOKE MOUNTAIN...AND VINTON AT 145 PM EDT. WIND GUSTS TO 35 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM. THE PUBLIC IS ENCOURAGED TO RELAY REPORTS OF STRONG WINDS...HAIL OR FLOODING TO THE NATIONAL WEATHER SERVICE IN BLACKSBURG BY CALLING 1...8 6 6...2 1 5...4 3 2 4.
Special weather statement, Jun 28, 1:35 PM EDT, 1 hour 24 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 135 PM EDT THU JUN 28 2007 NCZ019-281800- WILKES NC- 135 PM EDT THU JUN 28 2007 AT 132 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 10 MILES SOUTH OF DEEP GAP...OR ABOUT 3 MILES SOUTHEAST OF DARBY...MOVING NORTHEAST AT 10 MPH. THE STRONG THUNDERSTORM WILL BE NEAR...ELKVILLE AT 140 PM EDT...MAPLE SPRINGS...AND WILKESBORO RESERVOIR AT 200 PM EDT. WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM. THE PUBLIC IS ENCOURAGED TO RELAY REPORTS OF STRONG WINDS...HAIL OR FLOODING TO THE NATIONAL WEATHER SERVICE IN BLACKSBURG BY CALLING 1...8 6 6...2 1 5...4 3 2 4. JJ
Special weather statement, Jun 28, 2:16 PM EDT, 43 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 216 PM EDT THU JUN 28 2007 NCZ005-VAZ043-044-281845- ROCKINGHAM NC-PITTSYLVANIA VA-HENRY VA- 216 PM EDT THU JUN 28 2007 AT 211 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER MARTINSVILLE CITY...MOVING SOUTHEAST AT 5 MPH. THE STRONG THUNDERSTORM WILL BE NEAR...MARTINSVILLE AIRPORT AT 235 PM EDT...CHATMOSS...AND LEATHERWOOD AT 245 PM EDT. WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM. IN ADDITION...VERY HEAVY DOWNPOURS OF UP TO AN INCH OF RAIN IN LESS THAN 30 MINUTES WILL CAUSE MINOR STREET FLOODING. THE PUBLIC IS ENCOURAGED TO RELAY REPORTS OF STRONG WINDS...HAIL OR FLOODING TO THE NATIONAL WEATHER SERVICE IN BLACKSBURG BY CALLING 1...8 6 6...2 1 5...4 3 2 4. JJ
Special weather statement, Jun 28, 2:33 PM EDT, 26 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 233 PM EDT THU JUN 28 2007 VAZ012-013-281915- WYTHE VA-PULASKI VA- 233 PM EDT THU JUN 28 2007 AT 228 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 3 MILES WEST OF MAX MEADOWS...MOVING EAST AT 25 MPH. THE STRONG THUNDERSTORM WILL BE NEAR...GUNTON PARK...GRAHAMS FORGE AT 240 PM EDT...PULASKI AT 250 PM EDT...DRAPER...ALLISONIA AT 255 PM EDT. WIND GUSTS TO 50 MPH ARE POSSIBLE WITH THIS STORM. THE PUBLIC IS ENCOURAGED TO RELAY REPORTS OF STRONG WINDS...HAIL OR FLOODING TO THE NATIONAL WEATHER SERVICE IN BLACKSBURG BY CALLING 1...8 6 6...2 1 5...4 3 2 4. WP
Local storm report, Jun 28, 2:51 PM EDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
251 PM EDT THU JUN 28 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0150 PM TSTM WND DMG 1 E PINE RIDGE 36.50N 80.70W
06/28/2007 SURRY NC PUBLIC
TREE DOWN
&&
DOCThe office that day
Everything else NWS Blacksburg, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 28, 2:36 PM EDT | Severe Thunderstorm Warning | RNK | Wythe | 41 min |
| Jun 28, 2:54 PM EDT | Severe Thunderstorm Warning | RNK | Patrick | 66 min |
| Jun 28, 3:16 PM EDT | Severe Thunderstorm Warning | RNK | Carroll, City of Galax | 69 min |
| Jun 28, 3:47 PM EDT | Severe Thunderstorm Warning | RNK | Floyd | 58 min |
| Jun 28, 4:36 PM EDT | Severe Thunderstorm Warning | RNK | Roanoke, City of Roanoke, City of Salem | 54 min |
| Jun 28, 4:43 PM EDT | Severe Thunderstorm Warning | RNK | Franklin | 50 min |
| Jun 28, 5:26 PM EDT | Severe Thunderstorm Warning | RNK | Campbell, Charlotte, Halifax | 64 min |
| Jun 28, 5:56 PM EDT | Severe Thunderstorm Warning | RNK | Grayson | 65 min |
Nearby
Severe Thunderstorm Warnings in Virginia, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.